MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-XT160
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the bronchovideoscope exhibited a burnt plastic distal end cover.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was presumed that the suggested event may have occurred due to a high-energy endo therapy accessory (laser, high frequency, etc.) was used without ensuring a sufficient distance from distal end.However, we could not specify the cause of the suggested event.Hence, a definitive root cause could not be identified, and the device did not meet the specifications, thereby confirming the occurrence of the event.The event can be detected/prevented by following the instructions for use in: inspection of the endoscope.4.3 using endotherapy accessories.Olympus will continue to monitor field performance for this device.Additional information: h4.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19543225
Report Number9610595-2024-12078
Device Sequence Number7550553
Product Code EOQ
UDI-Device Identifier04953170340147
UDI-Public04953170340147
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-XT160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown